Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 9, NWS Aberdeen, SD

April 22, 20114 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Apr 22, 2011, 7:33 PM CDT for 4 counties in South Dakota. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 7:33 PM CDT (00:33 UTC)
Expired
Apr 23, 2011, 12:51 AM CDT
In force
5 hr
Issued by
NWS Aberdeen, SD

Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD

The radar

The Rapid City radar (KUDX), 201 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS73 KABR 230033
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
733 PM CDT FRI APR 22 2011

...STRONG WINDS EXPECTED THROUGH THE EVENING...

.AN AREA OF LOW PRESSURE IS MOVING ACROSS CENTRAL SOUTH DAKOTA
THIS EVENING. WEST WINDS WRAPPING AROUND THE LOW ARE EXPECTED TO
GUST TO 50 MPH WITH LOCALLY HIGHER SPEEDS THROUGH THE EVENING AND
THEN DIMINISH AFTER MIDNIGHT. 

SDZ033-035-045-048-230600-
/O.NEW.KABR.WI.Y.0009.110423T0033Z-110423T0600Z/
STANLEY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO
733 PM CDT FRI APR 22 2011 /633 PM MDT FRI APR 22 2011/

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/
SATURDAY. 


* GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
  CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER
  MIDNIGHT.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
612 
WWUS73 KABR 230551
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1251 AM CDT SAT APR 23 2011


SDZ033-035-045-048-230700-
/O.CAN.KABR.WI.Y.0009.000000T0000Z-110423T0600Z/
STANLEY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO
1251 AM CDT SAT APR 23 2011 /1151 PM MDT FRI APR 22 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY NORTHWEST WINDS WILL PERSIST THROUGH EARLY MORNING BUT ARE
NOT EXPECTED TO REACH ADVISORY CRITERIA.

$$

SD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:47 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 22, 3:47 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 PM CDT FRI APR 22 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
TROWAL-PRECIP AND POTENTIAL FOR RAIN TO MIX WITH OR SWITCH TO SNOW
LATE TONIGHT/EARLY SATURDAY MORNING...THESE ARE THE FORECAST
CHALLENGES IN THE SHORT RANGE.

CURRENTLY...A LOW PRESSURE SYSTEM IS SLOWLY CHURNING ACROSS SOUTH
DAKOTA. THE SYSTEM HAS BEEN GENERATING LIGHT RAIN OVER SOME
PORTION OF THE CWA SINCE EARLY THIS MORNING...BUT LATELY MOST OF
THE WAA-ZONE LIGHT RAINFALL IS WORKING NORTH AND EAST OUT OF THE
CWA INTO NORTH DAKOTA AND MINNESOTA. THERE IS TROWAL PRECIP ON THE
NORTH AND WEST SIDE OF THIS LOW PRESSURE SYSTEM...AND THAT AREA OF
PRECIP WILL SWEEP BACK DOWN THROUGH THIS CWA OVERNIGHT TONIGHT.
WHERE BOUNDARY LAYER TEMPS ARE WARM...THE TROWAL PRECIP IS
RAIN...BUT WHERE BOUNDARY LAYER TEMPS ARE COLD...PRECIP IS SNOW.
AND SO...IN THE WEATHER GRIDS...P-TYPE STARTS OUT AS ALL RAIN
MENTION AND THEN SNOW/RAIN MIXED GRADUALLY ENTERS THE SCENE ACROSS
PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA LATE TONIGHT
WHEN TEMPERATURES ARE FORECAST TO DROP DOWN TO 35 DEGREES OR
COOLER. ALSO...THERE IS CURRENTLY SOME STRONG WEST WINDS BLOWING
THROUGH CENTRAL SOUTH DAKOTA BEHIND A COLD FRONT THAT IS HELPING
TO GENERATE SOME WEAK CONVECTION /RAIN SHOWERS AND ISOLATED
THUNDERSTORMS/ ACROSS A PORTION OF CENTRAL SOUTH DAKOTA. BUT...THE
CONVECTION IS EXPECTED TO WEAKEN WITH LOSS OF DAYTIME HEATING.

MODELS CONTINUE TO SUGGEST THAT PRECIPITATION IS WANING FAST
SATURDAY MORNING. LEFT A SLT CHANCE POP IN OVER MAINLY THE JAMES
RIVER VALLEY EASTWARD EARLY SATURDAY MORNING...BEFORE DRYING
THINGS OUT. A DRY FORECAST THEN PERSISTS SATURDAY AFTERNOON
THROUGH SUNDAY NIGHT. TEMPERATURES ALSO WARM UP GENERALLY INTO THE
50S ON SATURDAY AS CLOUDY CONDITIONS BECOME SUNNY CONDITIONS.
TEMPS INTO THE UPPER 50S TO LOWER 60S CAN ALSO BE EXPECTED ON
SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY

THE 12Z MODELS CONTINUE TO INDICATE A RATHER ACTIVE PATTERN FOR
THE CENTRAL CONUS THROUGH MOST OF NEXT WEEK. ENERGY COMING ASHORE
THE WESTERN CONUS IS EXPECTED TO BE SOMEWHAT PROGRESSIVE AS IT
HEADS ACROSS THE ROCKIES AND INTO THE PLAINS. BUT ONCE THAT ENERGY
GETS TO THE PLAINS...SOME BUCKLING IN THE FLOW STARTS TO SHOW UP.
THAT IS WHERE THE MODELS START TO DEVELOP SOME
DIFFERENCES...ESPECIALLY TOWARD LATE NEXT WEEK. FOR NOW DUE TO
SOME UNCERTAINTY IN THE DEPTH/MAGNITUDE OF ANY BUCKLING OF THE
FLOW...I HAVE DECIDED TO FOLLOW A GENERAL NCEP FORECAST EVOLUTION
WITH POPS/WX...WHICH IS TO SAY THAT THERE ARE BROAD BRUSH POPS IN
JUST ABOUT EVERY PERIOD OF THE FORECAST. TEMPS WERE A MIX OF
CONSALL AND NCEP.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A MIX OF MVFR/IFR CIGS IS EXPECTED THROUGH MUCH OF THE
NIGHT...WITH PCPN GRADUALLY ENDING BY LATE TNT. VSBYS WILL FAVOR
VFR/MVFR THROUGH MUCH OF THE NIGHT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

SHORT TERM...DORN
LONG TERM...TDK
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 22, 4:16 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
416 AM CDT FRI APR 22 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
416 AM CDT FRI APR 22 2011 /316 AM MDT FRI APR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

Nearby

Wind Advisories in South Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.